Alert archive / North Carolina / River Flood Warnings in 2017
River Flood Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Jun 25, 2017, 5:45 AM EDT for Johnston County, North Carolina. It took effect at Jun 25, 2017, 3:30 PM EDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 5:45 AM EDT (09:45 UTC)
- In effect from
- Jun 25, 2017, 3:30 PM EDT
- Expired
- Jun 27, 2017, 5:36 AM EDT
- In force
- 38 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River at Smithfield (SMFN7).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
792
WGUS42 KRAH 250945
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
545 AM EDT Sun Jun 25 2017
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Neuse River At Smithfield affecting Johnston County
...Rainfall ranging up to 2 inches fell over the Neuse River
basin south of Falls Lake on Saturday. This will cause minor
flooding at Smithfield, which will reach flood stage early
tonight...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-252145-
/O.NEW.KRAH.FL.W.0026.170625T2300Z-170627T0936Z/
/SMFN7.1.ER.170625T2300Z.170626T0600Z.170626T2136Z.NO/
545 AM EDT Sun Jun 25 2017
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Neuse River At Smithfield.
* from this evening to late Monday night, or until the warning is
cancelled.
* At 5:15 AM Sunday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening and continue to rise to near 15.9 feet around midnight
tonight.The river will fall below flood stage tomorrow
afternoon.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 13.5 Sun 05 AM 15.8 14.2 13.1 13.2
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$5 follow-up statements
462
WGUS82 KRAH 251346
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
946 AM EDT Sun Jun 25 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-260146-
/O.EXT.KRAH.FL.W.0025.000000T0000Z-170626T0748Z/
/CLYN7.1.ER.170625T1348Z.170625T1800Z.170625T1948Z.NO/
946 AM EDT Sun Jun 25 2017
The Flood Warning continues for
the Neuse River Near Clayton.
* At 9:15 AM Sunday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will continue to rise to near 9.3 feet by this
afternoon. The river will then fall below flood stage later this
afternoon.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Clayton 9 9.0 Sun 09 AM 8.0 7.4 7.5 7.5 7.4
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-260146-
/O.EXT.KRAH.FL.W.0026.170625T1930Z-170627T1200Z/
/SMFN7.1.ER.170625T1930Z.170626T0600Z.170627T0000Z.NO/
946 AM EDT Sun Jun 25 2017
The Flood Warning continues for
the Neuse River At Smithfield.
* from this afternoon to Tuesday morning, or until the warning is
cancelled.
* At 9:15 AM Sunday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
afternoon and continue to rise to near 15.8 feet by after midnight
tomorrow. The river will fall below flood stage by tomorrow evening.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 14.1 Sun 09 AM 15.6 14.6 14.4 14.4 14.4
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$511
WGUS82 KRAH 260114
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
914 PM EDT Sun Jun 25 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-261314-
/O.EXT.KRAH.FL.W.0026.000000T0000Z-170627T0900Z/
/SMFN7.1.ER.170625T2007Z.170626T0600Z.170626T2100Z.NO/
914 PM EDT Sun Jun 25 2017
The Flood Warning continues for the Neuse River At Smithfield.
* At 8:15 PM Sunday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and is forecast.
* The river will continue rising to near 15.4 feet around midnight
The river will fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, flooding begins along the Neuse
riverwalk. Water nears the base of the holding tank at the water
treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 15.3 Sun 08 PM 15.3 14.6 14.5 14.4 14.4
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$046
WGUS82 KRAH 260807
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
407 AM EDT Mon Jun 26 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-262007-
/O.EXT.KRAH.FL.W.0026.000000T0000Z-170627T1015Z/
/SMFN7.1.ER.170625T2007Z.170626T0700Z.170626T2215Z.NO/
407 AM EDT Mon Jun 26 2017
The Flood Warning continues for
the Neuse River At Smithfield.
* At 3:15 AM Monday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river will crest near 15.5 ft this morning, then fall, to below flood stage by
tonight.
* Impact...At 15.0 feet, Minor flood stage. Flooding occurs along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 15.4 Mon 03 AM 15.4 14.6 14.5 14.4 14.4
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$440
WGUS82 KRAH 261445
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1045 AM EDT Mon Jun 26 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-270245-
/O.EXT.KRAH.FL.W.0026.000000T0000Z-170627T0712Z/
/SMFN7.1.ER.170625T2007Z.170626T0700Z.170626T1912Z.NO/
1045 AM EDT Mon Jun 26 2017
The Flood Warning continues for
the Neuse River At Smithfield.
* At 10:15 AM Monday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to slowly fall to below flood stage
by this evening.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Neuse River
Smithfield 15 15.3 Mon 10 AM 13.9 13.3 13.3 13.2 11.7
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$180
WGUS82 KRAH 270116
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
916 PM EDT Mon Jun 26 2017
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-270146-
/O.CAN.KRAH.FL.W.0026.000000T0000Z-170627T0712Z/
/SMFN7.1.ER.170625T2007Z.170626T0700Z.170626T2037Z.NO/
916 PM EDT Mon Jun 26 2017
The Flood Warning is cancelled for the Neuse River At Smithfield.
* At 8:15 PM Monday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at Monday afternoon.
* The river will continue to fall to 13.5 feet by Wednesday morning.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Neuse River
Smithfield 15 14.8 Mon 08 PM 14.2 13.5 13.1 12.9 11.0
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jun 25, 3:45 AM EDT, 2 hours earlier.
Area forecast discussion, Jun 25, 3:45 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Raleigh NC 345 AM EDT Sun Jun 25 2017 .SYNOPSIS... A cold front will push southeastward through central North Carolina, weakening as it pushes to the coast today. A second cold front will sweep through the area late Monday, followed by high pressure building into the area through next week. && .NEAR TERM /TODAY AND TONIGHT/... As of 345 AM EDT Sunday... A cold front stretches along the eastern fringe of the Piedmont early this morning, accompanied by a few weakening showers. This front will slow as it approaches the coast early this afternoon, resulting in a small chance of showers in the southern coastal plain and sandhills through late day. Northwest flow behind the front will lead to a more stable airmass settling north of the front, but cooler air will be delayed until tonight, so highs today will reach the mid to upper 80s. Tonight, as skies clear with the drier airmass in place, temperatures will fall to the upper 50s in the northwest to mid 60s in the southeast. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 345 AM EDT Sunday... Modestly cooler and drier air will be in place on Monday, making for a pleasant day with mostly sunny skies and highs topping out in the low to mid 80s. A dry, reinforcing cold front will dip southeast and through the area Monday night as a long wave trof over the northeast CONUS amplifies. Continued cool air advection and good radiational conditions will allow mins to bottom out in the upper 50s to low 60s Tuesday morning. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 325 AM Sunday... A longwave trough moving across the East during the beginning of the long term period will cross the Carolinas late Tues, pushing a cold front offshore and ushering in high pressure along with a drier and cooler airmass. Both the GFS and ECMWF suggest that a broken line of showers and tstms may move across central NC Tues afternoon as the trough axis approaches and moves through, however the GFS keeps most of this shower/tstm activity near the coast, while the ECMWF suggests this possibility across central NC as well. For now, given the uncertainty, will keep pops Tues afternoon near climo (20-25%). Dry weather can then be expected Wed-Fri as high pressure transits the East. Temps will be near normal Wed as the high moves in and while overhead, then look for temps and humidity to increase Thu and Fri as the high moves offshore and S-SW low level flow resumes across the Carolinas. Southerly flow will further increase over the weekend in response to a short wave moving across the Great Lakes region and a sfc front approaching the Appalachians. With increases moisture and synop scale forcing approaching, will bring rain chances back into the forecast for the weekend, with highest rain chances west of the Triangle. && .AVIATION /06Z Sunday through Thursday/... As of 145 AM Sunday... Cold front moving east across the area early this morning will be accompanied by a few showers and a brief IFR threat at RDU/RWI, with conditions extended through 12-14Z at FAY as the front slows or stalls across the southeast today. Otherwise, a brief predawn period of IFR visibilities in fog are possible due to clearing skies and high low level moisture. Northwest winds 6-8 knots will be prevalent along with VFR conditions at all sites by 14Z and continue through the remainder of the TAF period. Looking beyond Sunday night, VFR conditions are likely to hold through the upcoming work week. It will be overwhelmingly dry, with only a few showers expected with passage of a reinforcing cold front on Tue. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...mlm NEAR TERM...mlm SHORT TERM...mlm LONG TERM...np AVIATION...mlm/Hartfield
Hazardous weather outlook, Jun 25, 5:14 AM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 514 AM EDT Sun Jun 25 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 514 AM EDT Sun Jun 25 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:45 AM EDT | River Flood Warning | RAH | Johnston | 27 hr |
Nearby
River Flood Warnings in North Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.